HELP Stopping withdrawal

Discussion in 'Fibromyalgia Main Forum' started by tanyasue, Sep 4, 2006.

  1. tanyasue

    tanyasue New Member

    I am in the middle of withdrawaling from a durgasic patch. I am having the worst anxiety and am ready to crawl out of my skin.

    My doctor is lowering my patch from 75 to 50.

    Has anyone done this? How do I make it stop? I am losing my mind. If anyone can help, I would really, really appreciate it.

    Tanya Sue
  2. joanng

    joanng New Member

    I stopped the patch but was only on a 25. It's weird, I used my breakthru med to get me thru taking off the patch (percoset) and then when I needed to cut way back on my percoset (6 a day to 2 a day) I used a patch and didn't suffer any withdrawal symptoms (so far, it's day 3 and so far so good, I hope I'm out of the woods). I know what you're talking about though and I've read that an amino acid L-tyrosine helps and I started that before I cut back on the percoset. I hate that creepy crawlly feeling. I also have Mirapex (sp) for restless legs and that helps with that creepy crawly feeling when my RLS kicks in, and how about any xanax or valium? That could help too. If you don't have any of this, call the dr and tell him you're uncomfortable, he should give you something. Hot baths or hot showers helps too. Good luck. I know exactly what you're going thru and it sends shudders up my spine just thinking about it.
  3. tanyasue

    tanyasue New Member

    So, you used your percoset to avoid the withdrawal from the patch?

    I have Norco's and wondered if they would help stop the withdrawal. I went with this once before (8 months ago) and ended up in the emergency room. I so regret that a doctor thought me goingback on the patch was my best option so I went back on it.

    I am losing my mind. I just took something for the nausea and hoping that helps. I feel so sick to my stomach.

    Tanya Sue

    ps-I cannot get in touch with my doctor until tomorrow and don't know if I will survive until then. [This Message was Edited on 09/04/2006]
  4. tanyasue

    tanyasue New Member

  5. joanng

    joanng New Member

    Sorry, I had to run out and take my daughter back to school. I'm wasn't sure what Norco was so I "googled" it before I replied. It might help. Percoset is a little different. When I was going thru the withdrawals, I didn't get nauseous, just the creepy, crawly feeling in my arms, legs, and back and I took 1 10 mg percoset and the symptoms went away. Try it, if you have the script there, take one and see what happens. Also, I'm not suggesting you mix things but what about try to sleep thru the withdrawals, safely, of course. Do you have sleeping pills, magnesium/calcium supplements or melatonin (naturals sleeping aid) or perhaps like I said, something for the anxiety, xanax or valium. Did you try a hot bath or shower?
  6. joanng

    joanng New Member

    I went back to your earlier post when they tried to lower your dosage and you were afraid of withdrawls....someoone posted the following to you (I think the name was Giggigi 01/19 was the date):

    "Also if your doctor can possibly supplement these patches with another opiate, such as Vicodin, just until you can be totally weaned...this helped me the most."

    Norco (which you have) is like Vicodin so you're ok to take it. Bingo! I hope you're ok and I really hope you start feeling better soon.

  7. tanyasue

    tanyasue New Member

    Hi Joanng,

    Sorry for the slow response. I had to go to work today or I would have lost my job-I had a family emergency last week (mom had a heart attack and heart surgery) so I missed all of last week.

    I talked to the doctor and she to take the Norco. Also to take Benadryl as well and clonopin for the anxiety. It is helping but now the creepy crawlies are making me crazy! At least I could eat something. If it is still a problem I am going to get a 12.5 mcg patch to add in order to help me through.

    I almost don't want to add that now because I am hoping that I am almost done with the horribleness and can suck it up-otherwise I have to "start" again when I take the next step down.

    I am doing this so I can be switched to methadone. That makes me really nervous to start that. At the same time I want my life back and am desperate to do anything that will help!

    Tanya

  8. joanng

    joanng New Member

    I'm glad you're ok. Isn't it amazing, no matter how bad we feel we HAVE to continue on? i hope your mom is ok. I was getting worried. I hope you're feeling better too very soon. What is the benadryl for? I'm just curious. It's weird, I woke up yesterday (and today at 4:00 a.m.) with the creepy crawlies and I cut my meds in 1/2 about 3 days ago. I'm wondering why the late reaction. Take care.

    joann
  9. tanyasue

    tanyasue New Member

    Yes, it does seem that we have to go on no matter what. I found out yesterday that I have a "mass" in one of my breasts that I have to get a biopsy on. My sister was 32 when she was diagnosed with breast cancer. I am 31 so I am a bit nervous.

    Mom is doing really well.

    Bendaryl helps the creepy crawly for one thing. It doesn't stop it, but it lowers it from where you think you will lost your mind. It also helps with the anxiety and muscle spasms. Go figure.

    How are you doing?

    Tanya
  10. joanng

    joanng New Member

    I'm ok. I reduced my medication too quickly I guess. I'll pray that your mass is nothing serious. Breast cancer runs in my family too and I go every 6 months to a specialist just to stay on top of it. Be sure to take care of yourself FIRST and then everyone else. I've been off-line for a few days, work has been so busy but we carry on.....hope you're feeling better. Keep in touch, I'll be looking for you on the boards!

    joann
  11. tanyasue

    tanyasue New Member

    It took forever for me to get back online. I was a mess! I got the results back and it is benign. Yeah!!!!! I couldn't deal with that, Fibro, RA and a mother who just had a heart attack and heart surgery.

    I am actually going to see a breast specialist to go over everything. I may have to have the mass removed, but I am ok with that as long as this isn't cancer, you know?

    I am glad that you are doing better. I hate that we all have to be on medication that we can't go off of too suddenly or too quickly. It really is a drag. At the same time I am grateful that my doctor is willing to aggresively seek to treat the pain. Sometimes, I wish I had never started on narcotics for the pain, but then I think I would have literally lost my mind from the pain by now.

    Tanya Sue